Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 50, NWS Tucson, AZ

August 18, 2007Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 18, 2007, 5:45 PM MST for Cochise County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 5:45 PM MST (00:45 UTC)
Expired
Aug 18, 2007, 6:45 PM MST
In force
60 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 106 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
3191 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 190047
FFWTWC
AZC003-190145-
/X.NEW.KTWC.FF.W.0050.070819T0045Z-070819T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
545 PM MST SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...

* UNTIL 645 PM MST

* AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM A THUNDERSTORM OVER DOUGLAS WITH RATES OF UP TO    
  ONE-HALF TO ONE INCH PER HOUR. LITTLE MOVEMENT WAS INDICATED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCNEAL AND
  BISBEE-DOUGLAS AIRPORT

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 3134 10975 3135 10940 3163 10947 3161 10980

$$

WEATHER.GOV/TUCSON
2 follow-up statements
000 
WGUS75 KTWC 190113
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
609 PM MST SAT AUG 18 2007

AZC003-190145-
/X.CON.KTWC.FF.W.0050.000000T0000Z-070819T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
609 PM MST SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY FOR AREAS AROUND DOUGLAS...

AT 605 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL IN THE DOUGLAS AREA 
THIS EVENING. AT 600 PM MST...A WEATHER SPOTTER REPORTED A LITTLE 
OVER ONE-HALF AN INCH OF RAIN IN 20 MINUTES. ALTHOUGH RADAR HAD 
INDICATED SOME WEAKENING OF THIS STORM...FLOODING OF CITY STREETS 
AND ROADS ALONG WITH HIGH FLOWS IN NORMALLY DRY WASHES CAN STILL BE 
EXPECTED. 

REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3134 10975 3135 10940 3163 10947 3161 10980

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 190144
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
642 PM MST SAT AUG 18 2007

AZC003-190152-
/X.EXP.KTWC.FF.W.0050.000000T0000Z-070819T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCHISE AZ-
642 PM MST SAT AUG 18 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY...

RADAR INDICATED THAT HEAVY RAINFALL IN THE DOUGLAS AREA HAD ENDED. 
ONLY MINOR PONDING OF WATER ON ROADS MAY STILL BE ENCOUNTERED FOR 
THE NEXT HOUR.

LAT...LON 3134 10975 3135 10940 3163 10947 3161 10980

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 2:10 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 18, 2:10 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SAT AUG 18 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHWESTERN
STATES INTO EARLY NEXT WEEK. ADEQUATE MOISTURE IN COMBINATION WITH
DAYTIME HEATING WILL PROVIDE A CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS THIS WEEKEND. DAYTIME HIGH TEMPERATURES ARE
EXPECTED TO REMAIN ABOVE NORMAL INTO THE MIDDLE OF THE UPCOMING WEEK.

&&

.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MAINLY 35-55 DBZ
ECHOES GENERALLY EAST OF A ORACLE-VAIL-PATAGONIA LINE AT 2105Z.
ISOLATED AND WEAKER CELLS WERE ALSO OVER THE NATION. CELLS WERE
MOSTLY NEAR MOUNTAINS AND APPEARED TO BE DRIFTING NEWD. OUTFLOWS
EXPECTED TO PRODUCE BRIEF GUSTS TO AROUND 45 MPH OR SO INTO EARLY
EVENING...AND SOME MINOR FLOODING MAY OCCUR WITH THE STRONGEST
CELLS. BASED ON SATELLITE/RADAR TRENDS AS WELL AS PRIMARILY THE
18/12Z NAM SOLUTION...WILL OPT FOR SCATTERED TSTMS TUCSON VICINITY
EWD THIS EVENING...AND 10-20 PCT POPS ACROSS FAR WRN/CENTRAL PIMA
COUNTY. FOR NOW BELIEVE BULK OF ACTIVITY WILL END BY MIDNIGHT...
THOUGH EVENING SHIFT MAY NEED TO KEEP LOW-GRADE POPS OVERNIGHT
PARTICULARLY ACROSS FAR SRN/WRN SECTIONS.

STILL SOME POTENTIAL FOR GULF OF CA MOISTURE SURGE LATER TONIGHT AS
CONVECTIVE COMPLEX CONTINUES NWWD ACROSS SRN BAJA. PROGS IN GENERAL
AGREEMENT THAT LOWER-LEVEL MOISTURE WILL INCREASE ACROSS SRN AZ ON
SUN. HOWEVER...ONE DRAWBACK TO POTENTIAL PRECIP INCREASE WILL BE DUE
TO FAIRLY WARM CONDITIONS ALOFT. AT ANY RATE BELIEVE AREAL COVERAGE
SUN WILL BE SOMEWHAT SIMILAR TO TODAY BEFORE DRYING TREND ENSUES MON
AND PARTICULARLY BY TUE...ESPECIALLY JUST NORTH OF THIS FORECAST
AREA. LOW-GRADE POPS FOR WED AND THUR. THEREAFTER...MOISTURE PROGGED
TO INCREASE IN RESPONSE TO TROPICAL SYSTEM DEAN REMNANTS. PER COORD
WITH WFO/S PSR/FGZ TRENDED POPS UPWARD VERSUS INHERITED FORECASTS
DURING THE FRI AND SAT PERIOD.

DAYTIME HIGH TEMPS AT A COUPLE OF LOCALES IN THIS FORECAST AREA SUN
INTO TUE MAY APPROACH RECORD HIGHS. GIVEN THAT MOST FORECAST POINTS
ARE EXPECTED TO BE MORE THAN 3 DEGS FROM RECORD TEMPS...WILL NOT
ISSUE HEADLINE OF RECORD OR NEAR-RECORD MAX TEMPS. STILL...DAYTIME
HIGH TEMPS TO REMAIN ABOVE NORMAL INTO THE MIDDLE OF THE UPCOMING
WEEK.

&&

.AVIATION...SCT TSRA ACROSS SE AZ THIS EVENING...WITH THE BULK OF
ACTIVITY EXPECTED TO END AROUND BY 19/06Z OF SO. CEILINGS FROM TSRA
MOSTLY AT OR ABOVE 7 KFT AGL...THOUGH CIGS AS LOW AS 2-3 KFT AGL
WITH THE STRONGEST TSTMS. VERY BRIEF WIND GUSTS OF 35-45 KTS WITH
THE STRONGEST TSTMS EARLY EVENING. CONVECTIVE DEBRIS CLOUDS AFTER
19/06Z WITH CIGS AT OR ABOVE 12KFT AGL...BECOMING MOSTLY CLEAR SUN
MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB
AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:21 PM MSTAreal Flood AdvisoryTWCPima84 min
Aug 19, 3:10 PM MSTSevere Thunderstorm WarningTWCPima35 min
Aug 19, 3:18 PM MSTAreal Flood AdvisoryTWCPima87 min
Aug 19, 3:34 PM MSTAreal Flood AdvisoryTWCPima116 min
Aug 19, 4:59 PM MSTFlash Flood WarningTWCPima, Pinal2 hr

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.